Missouri, 2003

Hail and Damaging Wind in Missouri, July 10, 2003

July 10, 2003 · NWS MEG · 2 events in 1 county or zone

1 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 10, 2:10 AM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Jul 10, 2:10 AM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
310 AM CDT THU JUL 10 2003

.SYNOPSIS...
STRENGTHENING UPPER HIGH OVER SW US AS EXPECTED IS BEGINNING TO
ALTER THE UPPER AIR PATTERN. A RIDGE IS BEGINNING TO FORM OVER THE
WESTERN US WHICH IN TURN IS DEVELOPING A TROF OVER THE EASTERN US. A
SHRTWV AND ASSOCIATED SFC COLD FRONT IS SITUATED ACROSS THE CENTRAL
PLAINS. A LINE OF CONVECTION FORMED BY THIS SYSTEM HAS MOVED ACROSS
MO AND IS BEGINNING TO DIMINISH IN AREAL COVERAGE AS A RESULT OF THE
LACK OF SOLAR HEATING.

.TODAY...
EXPECT ONLY SCATTERED TSRA AROUND THIS MORNING AS REMNANTS OF THIS
MORNINGS CONVECTION MOVES THRU. CONVECTION SHOULD BECOME MORE
NUMEROUS LATE THIS MORNING AND THIS AFTERNOON AS UPPER SHRTWV MOVES
INTO THE REGION. EXPECT A LINE OF BROKEN THUNDERSTORMS TO DEVELOP
AND MOVE ACROSS THE AREA. SPC HAS PLACED THE ENTIRE MIDSOUTH IN A
SLIGHT RISK FOR SVR THUNDERSTORMS FOR THIS AFTERNOON. WIND FIELDS
REALLY DO NOT SUPPORT A WIDESPREAD EVENT. 500MB WIND SPEEDS ARE
AROUND 20 KTS WHICH SHOULD HINDER THE DEVELOPMENT OF WIDESPREAD
STRAIGHT LINE WINDS. NOT ENUF HELICITY FOR TORNADIC DEVELOPMENT.
FREEZING LEVELS AND WET BULB ZERO LEVELS ARE VERY HIGH...SO LARGE
HAIL SEEMS UNLIKELY. WITH THAT SAID...ANY THREAT WOULD HAVE TO BE IN
THE FORM MICROBURST DAMAGE FROM A REALLY HEALTHY THUNDERSTORM.

.TONIGHT...
MAIN SHRTWV MOVES THRU THE REGION BY 12Z AND CARRIES THE BULK OF THE
PRECIP OUT. COOL FRONT IS TRAILING THE MAIN SHRTWV AND IS NOT
EXPECTED TO CLEAR THE REGION UNTIL SOMETIME FRI MORN.

.FRIDAY...
UPPER FLOW BACKS TO THE NW. 850 TEMPS OF AROUND +15-17 SHOULD
SUPPORT HIGHS GENERALLY IN THE UPPER 80S TO AROUND 90. RELATIVELY
DRY AIR MOVES INTO THE REGION WHICH SHOULD ALLOW FOR MOSUNNY SKIES.
LONE EXCEPTION MAY BE OVER PARTS OF N MS...WHERE THERE MAY BE SOME
EARLY CLOUDINESS DUE TO TIMING OF THE FRONT.

.SATURDAY...
A SECONDARY SHRTWV AND REINFORCING COLD FRONT WILL MOVE THRU THE
REGION ON SATURDAY. BOTH GFS AND ETA INDICATE THAT THERE SHOULD BE
SUFFICIENT MOISTURE AROUND TO PROVIDE A THREAT FOR RAIN SAT INTO SAT
NITE.

.SUNDAY THRU WEDNESDAY...
FRONT WILL STALL OVER CENTRAL MS...SO IT SEEMS THAT 20 POPS ARE
APPROPRIATE SUNDAY FOR PARTS OF N MS DUE TO PROXIMITY. AFTER
SUNDAY...UPPER EASTERN TROF WILL BEGIN TO GIVE WAY TO STRENGTHENING
WESTERN HIGH. DRY WX AND A GRADUAL WARMING TREND LOOK TO BE IN STORE
FOR MON THRU WED.

THANKS TO SURROUNDING OFFICES FOR COORDINATION.

.PRELIM NUMBERS...
MEM 87/70 90/69 89 63013
MKL 86/68 88/64 87 62013
JBR 87/68 90/68 87 62013
TUP 87/70 89/67 91 64111

.MEG...NONE.

VALLE
Hazardous weather outlook, Jul 10, 3:25 AM CST, 55 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-111000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
425 AM CDT THU JUL 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY ACROSS THE
ENTIRE MIDSOUTH. A COLD FRONT WILL ARRIVE TODAY AND PRODUCE NUMEROUS
THUNDERSTORMS ACROSS THE REGION. A FEW OF THESE THUNDERSTORMS MAY BE
CAPABLE OF PRODUCING LOCALIZED WIND GUSTS OF 60 MPH OR GREATER AND
HAIL. ALTHOUGH THE THREAT EXISTS ALL DAY...THE BEST TIME WILL BE
BETWEEN 11 AM AND 7 PM.

.DAYS TWO THROUGH SEVEN...

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

VALLE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Dunklin

When
July 10, 4:20 AM CST to 4:25 AM CST
Where
Dunklin County, Kennett
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
36.233, -90.067

Several trees were blown down.

Hail, Dunklin

When
July 10, 4:20 AM CST to 4:25 AM CST
Where
Dunklin County, Kennett
Measured
1.75 in hail
Property damage
$750
Reported by
LAW ENFORCEMENT
Coordinates
36.233, -90.067

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330321, 5330322.